Skip to Main content Skip to Navigation
Journal articles

Uniformly exponentially stable approximations for a class of second order evolution equations. Application to LQR optimization problems

Karim Ramdani 1, 2 Takeo Takahashi 1, 2 Marius Tucsnak 1, 2
2 CORIDA - Robust control of infinite dimensional systems and applications
IECN - Institut Élie Cartan de Nancy, LMAM - Laboratoire de Mathématiques et Applications de Metz, Inria Nancy - Grand Est
Abstract : We consider the approximation of a class of exponentially stable infinite dimensional linear systems modelling the damped vibrations of one dimensional vibrating systems or of square plates. It is by now well known that the approximating systems obtained by usual finite element or finite difference are not, in general, uniformly stable with respect to the discretization parameter. Our main result shows that, by adding a suitable numerical viscosity term in the numerical scheme, our approximations are uniformly exponentially stable. This result is then applied to obtain strongly convergent approximations of the solutions of the algebraic Riccati equations associated to an LQR optimal control problem. We next give an application to a non-homogeneous string equation. Finally we apply similar techniques for approximating the equations of a damped square plate.
Complete list of metadata

Cited literature [18 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00140476
Contributor : Karim Ramdani Connect in order to contact the contributor
Submitted on : Tuesday, February 26, 2013 - 9:19:52 AM
Last modification on : Friday, July 9, 2021 - 11:30:34 AM
Long-term archiving on: : Monday, May 27, 2013 - 2:35:10 AM

File

RTT_ESAIMCOCV_HAL.pdf
Publisher files allowed on an open archive

Identifiers

Collections

Citation

Karim Ramdani, Takeo Takahashi, Marius Tucsnak. Uniformly exponentially stable approximations for a class of second order evolution equations. Application to LQR optimization problems. ESAIM: Control, Optimisation and Calculus of Variations, EDP Sciences, 2007, 13 (3), pp.503-527. ⟨10.1051/cocv:2007020⟩. ⟨hal-00140476⟩

Share

Metrics

Record views

527

Files downloads

288